Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
168 Doctors are Online

On medication for anxiety and insomnia. Any alternate cure and treatment?

User rating for this question
Very Good
Answered by

Practicing since : 2003
Answered : 2189 Questions
anxiety hi, I am a 24 year old male, I have suffered from anxiety and insomnia for many years. for a few years now I have been on klonopin for anxiety, remeron and seroquel for sleep. I am concerned about my situation because it seems as though I have built a tolerance to klonopin, and remeron used to be all I needed for sleep but now i most always need the seroquel to sleep in addition to the other two. I don't like this, especially where my tolerance for klonopin has gone. are there any good medical alternatives or natural alternatives or supplemental treatments? thanks
Posted Wed, 21 Nov 2012 in Anxiety and Stress
Answered by Dr. Jonas Sundarakumar 25 minutes later
Hello and welcome to Healthcare Magic. Thanks for your query.

You seem to be on a combination of different classes of medication. Klonopin is a benzodiazepine given for anxiety and for sleep; Remeron (Mirtazapine) is an anti-depressant; Seroquel (Quetiapine) is an anti-psychotic medication.

In order to guide you better, can you please provide the following clarifications:
What exact doses of these medication are you on?
What psychological problems did you have before being prescribed these medication?
How controlled are those problems now?

Please get back to me with these details so that I can guide you more appropriately.

- Dr. Jonas Sundarakumar
Consultant Psychiatrist
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor